A 24-year-old female asked:
Disclaimer

july 2016 = tsh 25 >put on 25mg synthroid>tsh been going down steadily>feb 2017 = tsh 5.85>dr increased dose to 38mg>2 months later tsh shot up to 18?

4 doctor answers
Dr. Parul Krishnamurthy
33 years experience Obstetrics and Gynecology
Retest TSH & Free T4: Your scenario is unusual. Are the test results valid? hence a retest is reasonable. Are you taking your medicine as prescribed? If the answer to both of the above is yes, then perhaps the potency of the medicine you are taking is suspect.
Answered on Jun 11, 2017
Dr. Afshan Hameeduddin
Specializes in General Practice
Recheck tsh free t4: Could be a lab error
Answered on Jun 11, 2017
Dr. Donald Colantino
60 years experience Internal Medicine
Thyroidologist: A thyroidologist or endocrinologist is best qualified to evaluate you and regulate your treatment. In some patients synthroid is processed differently and other agents may be prescribed. In other patients generic synthyroid may not give predictable responses of blood levels competed to brand name synthroid. If you aren't seeing a thyroid specialist, discuss this with your pcp.
Answered on Nov 28, 2017
Dr. Robert Stachler
30 years experience ENT and Head and Neck Surgery
Thyroid hormone: It may take a little while to get your levels right. If you are taking the medicine correctly which means by itself in the am one hour before breakfast then maybe you still need time to truly adjust to the meds. You will obviously need a higher dose and see what the TSH does after that dose. It takes 4 to 6 weeks to adjust the doses so hang in there. It is the long term trend that matters.
Answered on Jun 11, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 62-year-old female asked:
Dr. Nicholas Mexas
22 years experience Internal Medicine
Yes: An elevated TSH suggests low thyroid (hypothyroidism) hormone levels in your body. Therefore, thyroid hormone supplementation Synthroid (thyroxine) m ... Read More
A 23-year-old female asked:
Dr. Philip Kern
42 years experience Endocrinology
Recheck the labs: Based on your question, this does not make sense. An increase in your thyroid dose should increase the T3 (liothyronine) and t4, and decrease the tsh ... Read More
1
1 thank
A 27-year-old female asked:
Dr. Phillip Goebel
15 years experience Emergency Medicine
Likely: That TSH while much better is still elevated. Talk with your regular physician about your symptoms and any other testing they have done.
1
1 comment
1
1 thank
A 59-year-old female asked:
Dr. Joel Gorfinkel
55 years experience Cardiac Electrophysiology
Yes: Thyrotoxicosis can cause different kinds of arrhythmias. Increasing a thyroid dose may increase arrhythmias in those who have them as a consequence of ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month